Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 28, 2022, 4:05 AM MST for 6 counties in Arizona. It took effect at Mar 28, 2022, 11:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2022, 4:05 AM MST (11:05 UTC)
- In effect from
- Mar 28, 2022, 11:00 AM MST
- Expired
- Mar 28, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:00 PM MST | NON-TSTM WND DMG | 3 Ssw Apache Junction, AZ | A CARPORT WAS BLEW OFF A HOME AND LANDED IN THE FRONT YARD OF ANOTHER HOME A COUPLE DOORS DOWN, CRUSHING SOME CACTUS AND PARTIALLY DAMAGING THAT HOUSES CARPORT. THE HOUSE IN BETWEEN APPEARED UNDAMAGED. WIND SPEEDS ESTIMATED AROUND 50-60 MPH BASED ON RADAR AND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5361 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS85 KTWC 281105 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 405 AM MST Mon Mar 28 2022 AZZ150>154-290015- /O.UPG.KTWC.FW.A.0004.220328T1800Z-220329T0300Z/ /O.NEW.KTWC.FW.W.0005.220328T1800Z-220329T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 405 AM MST Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONE 150, ALL OF FIRE WEATHER ZONES 151, 152 AND 154, AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Eastern two-thirds of fire weather zone 150. All of fire weather zones 151, 152 and 154. Southern portions of fire weather zone 153. * TIMING...11 AM through 8 PM MST. * WINDS...South to southwest 15 to 25 mph, with gusts to 40 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
328 WWUS85 KTWC 282134 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 234 PM MST Mon Mar 28 2022 AZZ150>154-290300- /O.CON.KTWC.FW.W.0005.000000T0000Z-220329T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 234 PM MST Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONE 150, ALL OF FIRE WEATHER ZONES 151, 152 AND 154, AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153... * AFFECTED AREA...Eastern two-thirds of fire weather zone 150. All of fire weather zones 151, 152 and 154. Southern portions of fire weather zone 153. * TIMING...11 AM through 8 PM MST. * WINDS...South to southwest 15 to 25 mph, with gusts to 40 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:45 AM MST, 20 minutes earlier.
Area forecast discussion, Mar 28, 3:45 AM MST, 20 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 345 AM MST Mon Mar 28 2022 .SYNOPSIS...A storm system will impact the area, bringing gusty winds today followed by a good chance of valley rain and mountain snow showers and much cooler temperatures on Tuesday. This system departs Wednesday with temperatures rebounding to near normal to close out March and begin April. && .DISCUSSION...Satellite imagery this morning showed weak ridging over the area with upper level clouds being enhanced off the Baja mountains. These clouds will continue to stream over the area today as the fetch extends well SW of Baja. These clouds are being driven by a strong weather system that was off the central CA coast. For today the main concerns will be strong gusty winds, just below advisory criteria, and critical fire weather conditions. As the atmosphere moistens from top down a few very light showers may develop later this afternoon. The strong low will move inland just north of LA this evening and then across Arizona on Tuesday with an initial shot of scattered showers from Tucson east. Primetime for widespread showers will be during the daylight hours on Tuesday. A few thunderstorms are also possible Tuesday. Latest QPF input from WPC and NBM has storm totals between 0.10" and 0.50" with isolated totals over 0.75", especially north of Tucson. Some mountain ranges may see up to 1" with snow levels dropping as low as 6500 ft and 2 to 6 inches of snow above 7k ft. Locally higher amounts up to 8"-9" possible at the mountain tops. Cold air advection will lead to a rather chilly Tuesday with most areas likely seeing their high temperature during the early morning hours after midnight. For example for Tucson the high for tomorrow is forecast right after midnight at either 61 or 62 degree while it struggles to get out of the 50s during the afternoon hours. Minimal wrap-around moisture behind the system as it shears through New Mexico Wednesday. A shallower system fighting over the top of the ridge will brush by north of our area later in the new week. Not much in the way of precip chances this far south, but it should keep any warming trend in check right around climo for early April. && .AVIATION...Valid through 29/12Z. BKN-OVC clouds AOA 15k ft MSL overspreading the area from the S/SW with ceilings lowering down to 12k ft MSL by 29/00z with ISOLD -SHRA dvlpg. Thereafter thru the end of the valid pd, ceilings lowering further down around 080-100 BKN with SCT -SHRA. SFC wind less than 12 kts thru 28/15Z. Increasing SLY/SWLY wind aft 28/15Z, with wind speeds of 17-24 kts and gusts to 30-35 kts by 28/18Z and contg thru the remainder of the valid pd. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An approaching storm system will result in strong and gusty winds on today. These strong winds combined with low relative humidity values may result in critical fire weather conditions. Therefore, the Fire Weather Watch for much of southeast Arizona from 11 AM through 8 PM MST today has been upgraded to Red Flag Warning. The warning includes most of Fire Weather Zone 150, all of Fire Weather Zones 151, 152, 154 and southern portions of Fire Weather Zone 153. This system will then result in a good chance of showers later tonight through Tuesday night, with the highest precipitation chances occurring during the day Tuesday. A few thunderstorms will also be possible Tuesday. Strong and gusty winds will persist Monday night and Tuesday, although relative humidity levels will increase well above critical thresholds. Much colder temperatures are expected Tuesday, with high temperatures 15-20 degrees below normal. A warming trend then takes place late this week, for a return to near normal temperatures. && .CLIMATE...This past Saturday Tucson recorded a high of 95 degrees. The forecast high tomorrow is 61 or 62 degrees, likely to occur after midnight. The last time Tucson saw a drop in high temperatures of 30+ degrees over a three day period during March was back in 2012. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MST this evening for AZZ150>154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.